Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from flu, high fever, vomiting, loss of appetite. Taking ibuprofen, acetaminophen. Treatment?

My 16 year old son was diagnosed with flu yesterday and without medication his body temperature will rise to 104 degrees at which point he starts vomiting . With a rotation of 600mg ibuprofen and 500mg acetaminophen every two hours I can get it to 101.5. With ice packs under his arms, I can get it down to 100.5. He has had very little fluid intake for 24 hours and no food intake at all for the same period. At what point do I need to consider taking him to the hospital? I don t want to be an alarmist.
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welocme to HCM

Your son is having a viral infection.
It is very imporatnt to maintain good hydration and nutrition during this period for early recovery.
Continue acetaminophen and ibuprofen at regular intervals in case there is rise in fever.
Ice-packs will also help to control temperature.
If your son is not eating anything, soups and juices should be given regularly.
Stopping diet will do more harm than good.
In case there is superimposed bacterial infection, you need to visit your doctor.
Bacterial infection is indicated by fever with chills and rigors, sore throat or burning micturition.

Hope it helps.

Thanks and take care
Dr Shailja P wahal
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor